MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSVIA SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSVIA SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Model Number 662386
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Fda device problem code(s): 1250, fda patient problem code(s): 2645.
 
Event or Problem Description
It was reported that while using bd facsvia¿ system the waste line leaked outside of instrument.There was no impact to user or patient.It was reported that the waste line is leaking.There was no spray of fluid under pressure and no one was injured.Is instrument assurity linc enabled? (y/n) no customer problem: waste line is leaking steps taken with customer/troubleshooting: cts to troubleshoot next steps (if necessary): forward case to cts for troubleshooting are you using this product for clinical diagnostic test? yes were erroneous results reported and used to treat a patient? no was there any injury or potential injury? no leak (if yes explain)? yes 1.Was the leak contained within the instrument? no 2.Was the leak in a customer accessible location? yes 3.What was the fluid that leaked? sheath 4.What is the source of leak -- waste line or non-waste line? unknown 5.Was the customer exposed to blood or bodily fluids? no 6.Was there any physical harm to the customer as a result of the leak no.
 
Additional Manufacturer Narrative
H.6.Investigation: scope of issue: the scope of issue is only limited to bd facsvia flow cytometer us, part # 662386, and serial # (b)(6).Problem statement: customer reported complaint on a waste leakage without bleach not contained within instrument.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 01dec2019 to date 01dec2020.Complaint trend: the only complaint related to the issue of waste leaking outside of the instrument is this one.Date range from 01dec2019 to date 01dec2020.Manufacturing device history record (dhr) review: dhr part #662386 serial # r662386100032, file #662386-662386-r662386100032-106325458-19, was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the waste leakage not contained within the instrument was a waste line that disconnected due to clogging.Clogs in the system can contribute to leaks within the waste line.The fse (field service engineer) confirmed the issue and trimmed and reconnected the waste line tubing to the peristaltic pump connector.They then flushed the waste lines and ran several startups and shutdowns to verify the clog was gone and the waste tubing would stay in place.Finally they verified that the instrument was working as intended by completing a qc test.No parts were requested for evaluation as there were no replaced parts.Although leakage of biohazard material can cause harm to the customer from exposure to samples and chemicals, the customer was not harmed in any way from this incident as the leakage was minimal and there was no contact with the leaked material.Additionally, while patient samples were being used during the leakage they were not used for any diagnosis and no patients were harmed in any way due to the results.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facsvia¿ system instructions for use, #23-14662-00, page 95.The safety risk is severe, s4, though there was no impact to customer health or safety.Service max review: review of related work order #: 01707176, case # (b)(4).Install date: 01aug2019.Defective part number: n/a.Work order notes: subject / reported: waste line is leaking.Problem description: waste line is leaking.Waste line came off connector of peristaltic pump due to clog in the waste line.Work performed: trimmed the waste line tubing and reconnected to the peristaltic pump connector.Flushed the waste lines - clearing the clog.Verified sip not clogged.Ran numerous start-up's and shutdown's without issue - the clog is cleared and the waste tubing stays in place.Verified proper operation by completing a qc - passed.Cause: waste line clogged and needs to be cleared.Solution: cleared the clog from the waste line.Returned sample evaluation: a return sample was not requested because there were no parts that needed to be replaced.Risk analysis: risk management file part # 10000176773, rev.1.2/vers.D, facsvia clinical software version 1.2 risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes no.Id: 2.1.2 hazard event: exposure to bio-hazardous material during preventative maintenance.Cause of event: user spills sample waste fluid while changing the pump tubing in the waste pumps peristaltic pump.Harmful effects: exposure to biohazardous material.Risk control(s): pcyt-648 ¿ labeling biohazard.Pcyt-3054 ¿ labeling waste pump biohazard.Sy-3126 ¿ safety - biohazard.User will apply the universal precaution - instructions for use guide - chapter on maintenance.Wear suitable ppe ¿ biological safety ¿ safety and limitations guide.Implementation verification: mpi 7100279 ¿ mpi, assy., case, c6.23-14661-00 bd facsvia¿ safety and limitations.Mpi7100337 ¿ mpi, assy, inner chassis, mg.See pcyt-648.23-14662-00 bd facsvia¿ instructions for use.Effective verification: same as implementation verification.Probability: 2.Severity: 4.Risk index: 8.Residual risk evaluation: afap.New hazards: none.Id: 2.1.4 hazard event: exposure to bio hazardous material during preventative maintenance.Cause of event: user touches sip during cleaning.Harmful effects: exposure to bio hazardous material.Risk control(s): pcyt-648 ¿ labeling biohazard.Pcyt-3055 ¿ labeling sip biohazard.Sy-3126 ¿ safety - biohazard.User will apply the universal precaution - instructions for use guide - chapter on maintenance.Wear suitable ppe ¿ biological safety ¿ safety and limitations guide.Implementation verification: mpi 7100279 ¿ mpi, assy., case, c6.23-14661-00 bd facsvia¿ safety and limitations.Mpi7100282 ¿ mpi, assy, sample stage, gen-4.See pcyt-648.Effective verification: same as implementation verification.Probability: 2.Severity: 4.Risk index: 8.Residual risk evaluation: afap.New hazards: none.Mitigation(s) sufficient yes no.Root cause: based on the investigation results the root cause of the waste leakage not contained within the instrument was a waste line that disconnected due to clogging.Conclusion: based on the investigation results, the root cause of the waste leakage not contained within the instrument was a waste line that disconnected due to clogging.The fse confirmed the issue and reconnected the waste line tubing to the peristaltic pump connector.They then flushed the system to clear the clog and ran startup/shutdowns and qc tests to verify the instrument was working as intended.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical treatment was performed due to the leakage.The safety risk is severe, s4, though there was no impact to customer health or safety.H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using bd facsvia¿ system the waste line leaked outside of instrument.There was no impact to user or patient.It was reported that the waste line is leaking.There was no spray of fluid under pressure and no one was injured.Is instrument assurity linc enabled? (y/n) no customer problem: waste line is leaking steps taken with customer/troubleshooting: cts to troubleshoot next steps (if necessary): forward case to cts for troubleshooting are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Leak (if yes explain)? yes.1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.What was the fluid that leaked? sheath.4.What is the source of leak -- waste line or non-waste line? unknown.5.Was the customer exposed to blood or bodily fluids? no.6.Was there any physical harm to the customer as a result of the leak no.

Brand Name
BD FACSVIA SYSTEM
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11077216
Report Number2916837-2020-00328
Device Sequence Number2702402
Product Code OYE
UDI-Device Identifier00382906623867
UDI-Public00382906623867
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
BK150307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662386
Device Catalogue Number662386
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1